MAUDE Adverse Event Report: CONMED LARGO 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 00507118100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the 00507118100 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty 5 was being used on an unknown date and ¿during hip prothesys surgery, one tooth of the blade broke when cutting the bone.Saw handpiece used pro9300b.¿.Per further assessment it was found that the fragment did fall into the surgical site and was retrieved.There was no impact/injury, medical intervention or prolonged hospitalization to the patient.The pro9300b hall titan oscillating saw battery handpiece will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 11 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) per the instructions for use, the user is advised the following: avoid contact of blades with cutting blocks, retractors or other instrumentation.Damage to blade or instrumentation may occur.Metal fragments may cause injury to patient or user.Do not use saw blades to pry, remove bone grafts, or as a leverage point.Do not apply excessive bending or twisting force to blade.Patient or user injury may occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 00507118100 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty(b)(4) was being used on an unknown date and ¿during hip prothesys surgery, one tooth of the blade broke when cutting the bone.Saw handpiece used pro9300b.¿.Per further assessment it was found that the fragment did fall into the surgical site and was retrieved.There was no impact/injury, medical intervention or prolonged hospitalization to the patient.The pro9300b hall titan oscillating saw battery handpiece will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key18220377
Report Number1017294-2023-00107
Device Sequence Number6622468
Product Code GFA
UDI-Device Identifier10845854009086
UDI-Public(01)10845854009086(17)280724(10)1330996
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00507118100
Device Lot Number1330996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO9300B HALL TITAN OSCILLATING SAW; PRO9300B HALL TITAN OSCILLATING SAW
Patient SexUnknown
Patient EthnicityNon Hispanic